Restoration of manifold-valued images by half-quadratic minimization

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

22 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)281-304
Journal / PublicationInverse Problems and Imaging
Volume10
Issue number2
Publication statusPublished - May 2016
Externally publishedYes

Abstract

The paper addresses the generalization of the half-quadratic minimization method for the restoration of images having values in a complete, connected Riemannian manifold. We recall the half-quadratic minimization method using the notation of the c-transform and adapt the algorithm to our special variational setting. We prove the convergence of the method for Hadamard spaces. Extensive numerical examples for images with values on spheres, in the rotation group SO(3), and in the manifold of positive definite matrices demonstrate the excellent performance of the algorithm. In particular, the method with SO(3)-valued data shows promising results for the restoration of images obtained from Electron Backscattered Diffraction which are of interest in material science.

Research Area(s)

  • DT-MRI, EBSD, Half-uadratic minimization, Manifold-valued data, Quasi-Newton method, Variational restoration methods

Citation Format(s)

Restoration of manifold-valued images by half-quadratic minimization. / Bergmann, Ronny; Chan, Raymond H.; Hielscher, Ralf; Persch, Johannes; Steidl, Gabriele.

In: Inverse Problems and Imaging, Vol. 10, No. 2, 05.2016, p. 281-304.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal